Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Choosing Your MedsChoosing Your Meds
          
Rollover images to visit our other forums!
Recent AnswersAsk a Question
  
  • Email Email
  • Glossary Glossary


Change in Meds / Travel Concerns
Nov 13, 2000

My husband found out he was positive in 1999. He had a cd4 of 12 and vl in excess of 750,000, and was in the hospital for PCP. He started treatment Aug 1999, and cd4 has hung around the 289-329 mark with vl less than 400. His original treatment was a 5 drug combo, with Combivir, Viracept, Ziagen, and Sustiva. Since he has been at or above 300 for his last 2 blood draws, his doc took him off of the Viracept, saying that he would like to save that one for later. Do you agree? This took him from 17 pills a day down to 7, which he really likes. But I, being the worry-wart of the house, am concerned. Your thoughts?

Also, I would like to surprise him for his birthday with a cruise to the Caribbean. I have read the CDC site on travel, but with his numbers, is there any reason I should consider domestic travel instead? Thanks, from the worried wife.

Response from Dr. Stryker

He should be fine without the Viracept. By any standard, his initial five drug regimen was aggressive, perhaps overly so. It is not surprising that his CD4 has risen and viral load is undetectable on such a potent regimen; I think the concept of trying to save one of the three drug categories (ie, protease inhibitors, like Viracept) in reserve is a good one.

Travel on a cruise like the one you have in mind should also be fine. He should check with his doc about any suggested vaccinations, such as Hepatitis A vaccine. Have a great trip! RAS

Rick Stryker, M.D., M.P.H.



Previous
Worried about delavirdine
Next
Viral Blips

  
  • Email Email
  • Glossary Glossary

 Get Email Notifications When This Forum Updates or Subscribe With RSS


 
Advertisement



Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement